MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G30506
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a roadrunner uniglide hydrophilic wire guide was losing material when the balloon was pulled from the wire.This occurred outside of the patient's body but was during a transfemoral access, crossover from left to right, percutaneous aspiration-thrombectomy, stenting, and post dilation procedure.It was an uncomplicated puncture into the transfemoral on the left side, the device was inserted, and crossover with support contra catheter.The 6fr sheath was placed in the height of the right external iliac.Overview showed a total occlusion of the superior femoral artery from the femoral fork to the abductor canal.Collaterales of profunda are there, three-vessel supply on the lower leg.A 6fr aspiration catheter was inserted over the wire in sfa.Many fresh red thrombi can be recovered, but also massive restenosis and wall hardening non-aspirable thrombus parts were noted.They inserted the wire over two overlapping zptx stents.Post dilations were done with bsc balloon catheter.The results was good.As they were pulling the balloon back over the wire, the material started to shear off the wire.The wire coating had been activated y using a mix of h2o and nacl.A section of the device did not remain inside the patient¿s body.The patient did not require additional procedures due to this occurrence.According to the initial reporter, the patient did not experience adverse effects due to this occurrence.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Summary of event: as reported, a roadrunner uniglide hydrophilic wire guide lost material when the balloon was pulled from the wire.This occurred outside of the patient's body but was during a transfemoral access, crossover from left to right, percutaneous aspiration-thrombectomy, stenting, and post dilation procedure.It was an uncomplicated puncture into the left femoral artery.The device was inserted, and the bifurcation was crossed with support contra catheter.The 6fr sheath was placed in the height of the right external iliac.Overview showed a total occlusion of the superior femoral artery from the femoral fork to the abductor canal.Collaterals of profunda were there with three-vessel supply on the lower leg.A 6fr aspiration catheter was inserted over the wire in sfa.Many fresh red thrombi were recovered, but massive restenosis, wall hardening, and non-aspirable thrombi were noted.They inserted the wire over two overlapping zptx stents.Post dilations were performed with bsc balloon catheter, with good results.As they were pulling the balloon back over the wire, the material started to shear off the wire.The wire coating had been activated using a mix of water and saline.A section of the device did not remain inside the patient¿s body.The patient did not require additional procedures due to this occurrence.According to the initial reporter, the patient did not experience adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The used complaint device was returned to cook for investigation.Six centimeters of bare coil was exposed at 115cm along the device.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu warns, ¿to prevent possible tissue damage, care should be taken when manipulating a device over a wire guide during the device¿s placement and withdrawal.If resistance is felt during device placement, discontinue the procedure, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the wire guide and device as a unit to prevent possible damage and/ or complication.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that patient anatomy contributed to this incident, due to the noted total occlusion of the sfa, recovery of multiple fresh red thrombi, and massive restenosis and wall-hardening.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13472025
Report Number1820334-2022-00168
Device Sequence Number4870991
Product Code DQX
UDI-Device Identifier00827002305069
UDI-Public(01)00827002305069(17)240909(10)14158470
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberG30506
Device Catalogue NumberHPWAS-35-260
Device Lot Number14158470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIO STARTER SET MERIT MEDICAL; CONTRA 2 CATHETER; MUSTANG/ BSC; TERUMO, ASPIRATON CATHETER ELIMINATE RX
Patient Age63 YR
Patient SexMale